Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 7, 2021, 1:13 PM CDT for Simpson County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 1:13 PM CDT (18:13 UTC)
- Expired
- Jul 7, 2021, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WWUS84 KJAN 071813
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
113 PM CDT Wed Jul 7 2021
MSZ054-055-071845-
Copiah MS-Simpson MS-
113 PM CDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON AND
SOUTHEASTERN COPIAH COUNTIES UNTIL 145 PM CDT...
At 113 PM CDT, Meteorologists were tracking a strong thunderstorm
over Rockport, or 13 miles east of Hazlehurst, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Union around 140 PM CDT.
Other locations impacted by this storm include Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3186 9029 3192 9008 3176 9003 3175 9006
3176 9013 3175 9015 3175 9016 3173 9019
3172 9022 3172 9023
TIME...MOT...LOC 1813Z 251DEG 14KT 3180 9018
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 7, 12:26 PM CDT, 47 minutes earlier.
Area forecast discussion, Jul 7, 12:26 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1226 PM CDT Wed Jul 7 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR with occasional MVFR/IFR conditions prevail across the area, with the lower visibility and ceilings associated with afternoon showers and thunderstorms. These storms will peak in coverage and intensity by early evening with the southeastern sites, JAN/HKS/MEI/HBG/PIB, seeing the most frequent dips in ceiling and visibility as better storm coverage will occur there. Storm coverage relaxes overnight but high humidity will allow for widespread low stratus and fog to develop mostly for the southeast sites near dawn where MVFR/IFR conditions are likely. Conditions improve to prevailing VFR during the morning Thursday. /86/ && .DISCUSSION... A few light showers accompanied by occasional low stratus continue this morning. Temperature trends have been following quite well with the diurnal forecasted curve. Highs will rise into the middle and upper 80s by afternoon. A weak but well defined trough axis will contribute to numerous showers and storms by afternoon in the presence of a warm, moist boundary layer with around 2,000 J/KG SBCAPE and minimal CINH. A few stronger cores are possible later this afternoon and evening but with limited deep layer flow/shear and nothing extreme in terms of wet microburst potential, any severe wind gust threat seems to be low. /86/ Prior discussion below: Today and tonight... The region is situated on the western edge of an area of high pressure located across the Carolinas. To our southeast, Elsa is affecting Florida and to our southwest, an area of low pressure is affecting South Texas. Plentiful moisture has infiltrated the region once again as dewpoints overnight have been in the lower 70s. The 00Z KJAN sounding shows 1.84 inches precipitable water, which has been steadily increasing since our pleasantly drier weather this past weekend. Some showers have lingered overnight mainly across the eastern part of the forecast area and should continue through daybreak. It will be another typical early July today across the forecast area as coverage of showers and thunderstorms should be fairly great across the region. This convective activity may begin a little earlier than normal and continue into the evening hours, with some showers lingering overnight once again. At this point, don't expect severe weather with this activity today. Flow is relatively weak, and with the higher atmospheric moisture content present across the ArkLaMiss, some of this activity could result in locally heavy, efficient rainfall which may result in some localized flash flooding issues. Temperatures today, thanks to the early clouds and/or some fog in the morning as well as the early start to convection, should be cooler than yesterday. Highs will be cooler in the east with highs in the lower 80s. Elsewhere, temperatures should rise into the mid to upper 80s with potentially some lower 90s possible in the Delta. Overnight lows will be typical for July in the upper 60s and lower 70s. /28/ Tomorrow through Wednesday: A seasonable mid-summer pattern will persist across the area through the forecast period with warm temperatures and daily diurnally driven convection. The forecast starts off tomorrow with broad upper troughing draped across the Mississippi Valley and into the Appalachians. A slug of deep tropical moisture is also progged to extend from the Texas coast into the area with PWATs at or just above 2". As such, diurnally driven showers and thunderstorms will be likely across much of the area tomorrow, however, weak thermodynamic parameters will preclude any severe weather. Cloud cover and expected coverage of showers and thunderstorms will keep temperatures in check with afternoon highs in the upper 80s to low 90s. Heading into Friday and Saturday, stout upper ridging over the Four Corners is forecast to expand further east into the Southern Plains and the Lower Mississippi Valley. This will shunt greatest coverage of afternoon showers and storms to along and east of I-55 on Friday with only isolated to scattered coverage on Saturday. Temperatures will also warm with highs in the low to mid 90s on Saturday. Heading into Sunday and next work week, 00z suite of global guidance is in good agreement that a northern stream shortwave trough will dive through the Northern Plains and into the Mississippi Valley. While differences remain with regards to timing and amplitude of the wave, the general consensus is that the Four Corners ridge will retrograde into the Great Basin with lower heights and troughing across the Lower Mississippi Valley. A surface cold front will also approach the area early next week, although it remains to be seen as to whether the front will make significant progress into the area or stall just to the northwest. Regardless, at least scattered coverage of afternoon showers and thunderstorms will continue with seasonable high temperatures in the low 90s. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 72 90 72 / 84 35 66 16 Meridian 82 69 88 70 / 83 42 72 19 Vicksburg 87 72 90 72 / 79 30 60 15 Hattiesburg 83 72 89 73 / 87 33 66 18 Natchez 85 71 89 72 / 73 32 65 16 Greenville 87 72 90 72 / 58 27 54 12 Greenwood 87 71 91 72 / 77 32 61 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && LP
Hazardous weather outlook, Jul 7, 2:07 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 207 AM CDT Wed Jul 7 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 080715- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 207 AM CDT Wed Jul 7 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 7, 1:11 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
111 PM CDT Wed Jul 7 2021
MSZ048-071845-
Hinds MS-
111 PM CDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS COUNTY UNTIL
145 PM CDT...
At 111 PM CDT, Meteorologists were tracking a strong thunderstorm
over Utica, or 15 miles northwest of Crystal Springs, moving
northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern Hinds
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3210 9068 3217 9054 3206 9049 3205 9059
3205 9066
TIME...MOT...LOC 1811Z 239DEG 11KT 3209 9060
19Special weather statement, Jul 7, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
113 PM CDT Wed Jul 7 2021
MSZ054-055-071845-
Copiah MS-Simpson MS-
113 PM CDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON AND
SOUTHEASTERN COPIAH COUNTIES UNTIL 145 PM CDT...
At 113 PM CDT, Meteorologists were tracking a strong thunderstorm
over Rockport, or 13 miles east of Hazlehurst, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Union around 140 PM CDT.
Other locations impacted by this storm include Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3186 9029 3192 9008 3176 9003 3175 9006
3176 9013 3175 9015 3175 9016 3173 9019
3172 9022 3172 9023
TIME...MOT...LOC 1813Z 251DEG 14KT 3180 9018
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:11 PM CDT | Special Weather Statement | JAN | Hinds | 34 min |
| Jul 7, 2:16 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Jul 7, 2:46 PM CDT | Special Weather Statement | JAN | Leake | 59 min |
| Jul 7, 3:10 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake, Madison, Neshoba, Yazoo | 2 hr |
| Jul 7, 3:18 PM CDT | Special Weather Statement | JAN | Adams | 57 min |
| Jul 7, 3:24 PM CDT | Special Weather Statement | JAN | Forrest | 51 min |
| Jul 7, 3:57 PM CDT | Special Weather Statement | JAN | Leake | 63 min |
| Jul 7, 4:42 PM CDT | Special Weather Statement | JAN | Lincoln | 63 min |
| Jul 7, 5:14 PM CDT | Areal Flood Warning | JAN | Hinds, Rankin | 61 min |
| Jul 7, 6:28 PM CDT | Special Weather Statement | JAN | West Carroll | 62 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.